Jump to content

Photo

Transition From Spironolactone To Accutane

spironolactone accutane transition initial breakout

2 replies to this topic

#1 iwantclearskin7

iwantclearskin7

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Gender:Female
  • Joined: 17-October 11

Posted 26 February 2013 - 03:15 PM

Hi everyone - 

 

I'm a 25 yr old female and I've had acne for about 13 years. I've preettty much tried everything for my skin and I've had periods of clear skin, but the acne ALWAYS comes back.  I had a lot of success with retin-a, but then that stopped working.  Then Bactrim cleared me for about 2 years, but then I became resistant to it.  Now I'm on spironolactone (125 mg) and I've been on it for about a year and a half.  I was completely clear for the first year and lately, my skins been acting up again.  I keep having to raise my dose and it's gotten to the point where my dermatologist said, "let's just do the accutane and get this over with!"  Needless to say, I'm half excited and half incredibly nervous.   I've found a lot of information about accutane out there, but my main question is - has anyone made the transition from spiro to accutane??  I'm slightly paranoid about what the transition might bring.  My derm said I can keep taking the spiro up until the day i start accutane (because it IS keeping me mostly clear), but I dont know if I should wean off the spiro or just stop cold turkey the day that I start the tane??  I guess my concerns are that my hormones will go crazy and my skin will break out horribly (even worse than a typical IB).  I guess I'm just looking for experiences/advice.  I've never posted on here before, so we'll see how it goes!   Thanks everyone!surprised.gif



#2 tracy521

tracy521

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,484
    Likes: 159
About Me
  • Gender:Female
  • Location:pittsburgh
  • Joined: 18-October 05

Posted 28 February 2013 - 12:59 PM

hmm i dont see why you need to stop the spiro at all. i am on spiro now and am going to start accutane shortly and my derm has encouraged me to keep taking it to avoid a relapse of my acne after the accutane. they were hesitant to give me accutane due to that reason since they said that most times it will come back if its hormonal so they said the spiro will help that.


Edited by tracy521, 28 February 2013 - 06:37 PM.


#3 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,039
    Likes: 432
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 01 March 2013 - 01:03 PM

Some people take both accutane and spiro.

 

Accutane has been shown in studies to lower testosterone while you are on it. Since spiro also lowers testosterone while you are on it, you should watch for any side effects. You do need some testosterone to be healthy and happy. 

 

You also just need to get your potassium levels checked very regularly. Since both spiro and accutane mess with your electrolytes, using them together can put you at a much higher risk for hyperkalemia. 

 

It is required by law that you use two forms of birth control while on Accutane. One of those would need to be a pill. Please take a look at my signature and ensure that you use a pill that helps acne rather than creates it. 


Edited by Green Gables, 01 March 2013 - 01:04 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users